Virginia, 2016Damaging Winds and Lightning Strikes in Virginia, July 26, 2016
July 26, 2016 · NWS RNK · 10 events in 4 counties and zones
Widely scattered showers and thunderstorms developed mainly east of the Blue Ridge associated with the passage of a weak upper level disturbance compounded by increased low level convergence ahead of an approaching cold front. Strong surface heating allowed surface CAPE values to exceed 2000 J/Kg by late afternoon across central Virginia.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $85,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Widely scattered showers and thunderstorms developed mainly east of the Blue Ridge associated with the passage of a weak upper level disturbance compounded by increased low level convergence ahead of an approaching cold front. Strong surface heating allowed surface CAPE values to exceed 2000 J/Kg by late afternoon across central Virginia.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 26, 6:41 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Jul 26, 6:41 PM EST, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
741 PM EDT Tue Jul 26 2016
.SYNOPSIS...
Lingering strong high pressure aloft over the Carolinas will
result in hot and humid weather into at least mid week. A weak
frontal boundary just north of the area should also continue to
oscillate across the Mid-Atlantic region through the end of the
week. Weak impulses riding along the front will combine with deep
moisture to produce periodic rounds of showers and thunderstorms
each day.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
As of 729 EDT Tuesday...
Will let heat advisory expire at 8pm.
Forecast update centers higher pops along and north of a Lewisburg
WV to Lynchburg line. The area of storms in WV may move across
portions of the New River Valley to the Blue Ridge near Roanoke
after 9pm.
Heat advisory remains in effect until 8 pm for South Central
Piedmont of Virginia.
Previous afternoon discussion...
The strong upper ridge is weakening and slide southeast
tonight into Wednesday. A shortwave passing to the north this
evening into tonight, will push the frontal boundary further south
into higher pwat air around 2 inches including high surface based
instability. This feature combine with differential heating,
orographics, residual outflow and low level convergence will
generate scattered showers and thunderstorms into tonight. On the
Day One Convective Outlook, our forecast area remains in a marginal
threat for severe storms with primary concern damaging winds. Given
weak steering but some unidirectional westerly component aloft,
looks like storms will be slow moving with locally heavy rains
possible. The best severe chances will come from downbursts within a
highly unstable water loaded type environment. Will mention isolated
severe in HWO.
Weak mid level wave along the front to the north should exit this
evening into tonight allowing the boundary to sag south. How far
south remains a question for debate. Outside of isolated convection,
expect another very warm and muggy overnight with moisture and
debris clouds. Low temperatures tonight will range from the mid 60s
in the mountains to the mid 70s in the Piedmont.
A weak surface front will stall across our region on Wednesday.
Scattered showers and thunderstorms are expected Wednesday
afternoon into Wednesday evening. SPC Day Two convection Outlook
places eastern portions of forecast area in Marginal threat. The
Shear is still not very impressive so the probability for widespread
severe remains low. The main threat being pulse storms and any
clusters that can organize due to outflow boundary interactions.
High temperatures on Wednesday will range from around 80 degrees in
the northwest mountains to the mid 90s in the Piedmont. Heat index
may climb to near the century mark in eastern Piedmont, just
short of heat advisory levels.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
As of 243 PM EDT Tuesday...
Will start to see the strong upper ridge over the southeast break
down this period as stronger upper wave moves across the Great
Lakes. Models also overall in agreement in a stronger vort moving
from the Mid Mississippi Valley Wednesday night into the eastern
Ohio Valley by Thursday evening. This signal suggests an increased
likelihood of storms with greatest coverage over the mountains
Thursday. Therefore increase pops to likely along and west of the
Blue Ridge for Thursday. There is good upper support with jet
dynamics such that severe storms is possible if we get enough
heating. However timing of complex may bring more clouds to the area
Thursday morning limiting solar insolation.
This wave shears to the mid Atlantic by Friday with 5h heights
falling. Should maintain at least threat of storms Friday as frontal
boundary starts to linger over the mid Atlantic. Question will be
how far south this front makes it.
We should start to see temperatures settle toward seasonal lat July
norms by Friday but will remain sticky/humid. Highs Thursday will
range from the lower to mid 80s west to lower 90s east.
By Friday highs will be in the upper 70s to lower 80s west to around
90 east.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
As of 130 PM EDT Tuesday...
Overall pattern situation favors storminess every day but especially
in the afternoon/evening. A frontal boundary situated from the Ohio
Valley over to the Central Plains will slowly shift southeast into
the Virginias and North Carolina over the weekend. Airmass will
remain unstable and moist. Some issue with how far this front makes
it as 5h ridge may be hard to break, but still looks like belt of
westerlies will shift at least into our northern forecast area over
the weekend.
Highs will be seasonal with lows slightly above normal through most
of the period. Highs will range from the lower to mid 80s mountains,
to upper 80s to around 90 east. Lows will be in the lower to mid 60s
mountains, to upper 60s to around 70 east.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
As of 738 PM EDT Tuesday...
Going with the 18z WRF for the overnight. Expect VCTS at most
sites except Danville this evening, then fog across the mountain
valleys late...i.e. BCB/LWB.
Better threat for storms Wednesday afternoon but for now will keep
it VCTS until we see how storms organize.
Otherwise after fog burns off in the morning going to see VFR wx.
Extended aviation discussion...
The upper ridge will remain just south of the area and a residual
front nearby through Sunday. This should allow for periodic daily
convective coverage through much of the period until the boundary
either fades or sinks farther south. Appears more widespread sub-
VFR possible in convection later Thursday per a stronger wave
along the front with perhaps some decrease in coverage by the
weekend as this feature passes. However given uncertainty appears
at least diurnal MVFR/IFR possible each afternoon/evening through
Sunday for now. Late night and early morning fog will likely
occur at the usual valley locations, and those chances increase
across the entire region if any rain occurs during the afternoon
or evening at any site.
&&
.CLIMATE...
Record high temperatures for Tuesday (7/26)
Roanoke.....101 in 1930
Lynchburg...104 in 1934
Danville.....99 in 2012
Blacksburg...94 in 1987
Bluefield....91 in 1993
Record high temperatures for Wednesday (7/27)
Roanoke.....103 in 1936
Lynchburg...103 in 1936
Danville....102 in 1952
Blacksburg...94 in 1993
Bluefield....89 in 1966
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Heat Advisory until 8 PM EDT this evening for VAZ046-047-058-
059.
NC...None.
WV...None.
&&
SYNOPSIS...JH
NEAR TERM...KK/WP
SHORT TERM...WP
LONG TERM...WP
AVIATION...JH/KK/WP
CLIMATE...PMHazardous weather outlook, Jul 26, 7:42 PM EST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
842 PM EDT TUE JUL 26 2016
NCZ004>006-020-VAZ032>034-043>047-058-059-280045-
STOKES-ROCKINGHAM-CASWELL-YADKIN-PATRICK-FRANKLIN-BEDFORD-HENRY-
PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
842 PM EDT TUE JUL 26 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.
.DAY ONE...TONIGHT.
THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
STRONG TO POSSIBLE SEVERE THUNDERSTORMS COULD OCCUR BOTH WEDNESDAY
AND THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ001>003-018-019-VAZ007-009>020-022>024-035-WVZ042>044-507-508-
280045-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-AMHERST-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
842 PM EDT TUE JUL 26 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTHWEST
VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.
.DAY ONE...TONIGHT.
THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
STRONG TO ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE
ESPECIALLY ON THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 26, 7:13 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
813 PM EDT TUE JUL 26 2016
VAZ023-024-034-035-270045-
ROCKBRIDGE-AMHERST-BOTETOURT-BEDFORD-
813 PM EDT TUE JUL 26 2016
...A STRONG THUNDERSTORM WILL AFFECT
WEST CENTRAL AMHERST...SOUTH CENTRAL ROCKBRIDGE...EAST CENTRAL
BOTETOURT AND NORTHEASTERN BEDFORD COUNTIES...
AT 813 PM EDT...A STRONG THUNDERSTORM WAS NEAR NATURAL BRIDGE...
MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GLASGOW...
BIG ISLAND...
COLEMAN FALLS...
NAOLA...
AND SNOWDEN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3751 7964 3757 7970 3771 7926 3749 7922
TIME...MOT...LOC 0013Z 266DEG 21KT 3757 7955
WP
Special weather statement, Jul 26, 7:25 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
825 PM EDT TUE JUL 26 2016
VAZ047-270115-
BUCKINGHAM-
825 PM EDT TUE JUL 26 2016
...A STRONG THUNDERSTORM WILL AFFECT
CENTRAL BUCKINGHAM COUNTY...
AT 824 PM EDT...A STRONG THUNDERSTORM WAS OVER TOGA...MOVING EAST AT
25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
GOLD HILL...
ANDERSONVILLE...
AND TOGA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3764 7825 3743 7840 3746 7872 3751 7877
3758 7878 3768 7824
TIME...MOT...LOC 0024Z 266DEG 20KT 3752 7866
WPSpecial weather statement, Jul 26, 7:51 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
851 PM EDT TUE JUL 26 2016
VAZ023-024-034-035-045-046-270130-
APPOMATTOX-ROCKBRIDGE-AMHERST-BOTETOURT-CAMPBELL-BEDFORD-
851 PM EDT TUE JUL 26 2016
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
APPOMATTOX...SOUTHERN AMHERST...SOUTH CENTRAL ROCKBRIDGE...NORTH
CENTRAL CAMPBELL...EAST CENTRAL BOTETOURT AND NORTHEASTERN BEDFORD
COUNTIES AND THE CITY OF LYNCHBURG...
AT 848 PM EDT...AN AREA OF STRONG THUNDERSTORMS WERE SPREAD FROM
ARCADIAO TO SNOWDEN...TO GOODE...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
BEDFORD...
AMHERST...
BIG ISLAND...
AND FOREST.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3732 7949 3759 7970 3765 7898 3738 7896
TIME...MOT...LOC 0048Z 275DEG 28KT 3748 7938
WP
Special weather statement, Jul 26, 7:51 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
851 PM EDT TUE JUL 26 2016
VAZ023-024-034-035-045-046-270130-
APPOMATTOX-ROCKBRIDGE-AMHERST-BOTETOURT-CAMPBELL-BEDFORD-
851 PM EDT TUE JUL 26 2016
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
APPOMATTOX...SOUTHERN AMHERST...SOUTH CENTRAL ROCKBRIDGE...NORTH
CENTRAL CAMPBELL...EAST CENTRAL BOTETOURT AND NORTHEASTERN BEDFORD
COUNTIES AND THE CITY OF LYNCHBURG...
AT 848 PM EDT...AN AREA OF STRONG THUNDERSTORMS WERE SPREAD FROM
ARCADIA TO SNOWDEN...TO GOODE...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...
BEDFORD...
AMHERST...
BIG ISLAND...
AND FOREST.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3732 7949 3759 7970 3765 7898 3738 7896
TIME...MOT...LOC 0048Z 275DEG 28KT 3748 7938
WP
Special weather statement, Jul 26, 7:59 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
859 PM EDT TUE JUL 26 2016
WVZ044-507-270200-
EASTERN GREENBRIER-MONROE-
859 PM EDT TUE JUL 26 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTH CENTRAL GREENBRIER AND NORTH CENTRAL MONROE COUNTIES...
AT 859 PM EDT...A STRONG THUNDERSTORM WAS OVER ORGAN CAVE...MOVING
NORTHEAST AT 5 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEWISBURG...
WHITE SULPHUR SPRINGS...
RONCEVERTE...
ORGAN CAVE...
AND ROARING MOUNTAIN SUMMIT.
THIS INCLUDES THE FOLLOWING LOCATION THE WEST VIRGINIA STATE
FAIRGROUNDS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3789 8042 3774 8026 3772 8025 3770 8029
3766 8046 3771 8054
TIME...MOT...LOC 0059Z 243DEG 6KT 3770 8045
PWSpecial weather statement, Jul 26, 8:02 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
902 PM EDT TUE JUL 26 2016
NCZ001-018-270200-
WATAUGA-ASHE-
902 PM EDT TUE JUL 26 2016
...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN WATAUGA AND ASHE COUNTIES...
AT 902 PM EDT...A STRONG THUNDERSTORM WAS NEAR ASHLAND...MOVING EAST
AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JEFFERSON...
WEST JEFFERSON...
LANSING...
ASHLAND...
AND SUGAR GROVE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3636 8180 3634 8177 3634 8173 3633 8171
3634 8171 3636 8172 3639 8173 3641 8174
3643 8172 3646 8171 3647 8170 3651 8170
3658 8147 3658 8140 3638 8128 3627 8180
3635 8183
TIME...MOT...LOC 0102Z 251DEG 17KT 3639 8174
PWThunderstorm Wind, Lynchburg (C)
- When
- July 26, 8:24 PM EST to 8:26 PM EST
- Where
- Lynchburg (C) County, 0.73 mi E of Blue Ridge Farms to 0.23 mi W of Lynchburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 37.420, -79.187
Trees were blown down by thunderstorm winds along Hollins Mill, Overbrook and Langhorne Roads.
Thunderstorm Wind, Campbell
- When
- July 26, 8:28 PM EST
- Where
- Campbell County, 1.67 mi SE of Lynchburg Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 37.314, -79.177
A tree was blown down by thunderstorm winds onto a house on Spring Oaks Drive.
Thunderstorm Wind, Campbell
- When
- July 26, 8:34 PM EST
- Where
- Campbell County, 1.45 mi ESE of Bocock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $20,000
- Reported by
- 911 Call Center
- Coordinates
- 37.362, -79.095
A tree was blown down by thunderstorm winds onto a house along Eastbrook Road.
Lightning, Bedford
- When
- July 26, 9:20 PM EST
- Where
- Bedford County, 3.53 mi S of Forest
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 37.319, -79.283
A lightning strike set a two-car garage on fire.
Lightning, Campbell
- When
- July 26, 9:20 PM EST
- Where
- Campbell County, 1.14 mi SW of Timberlake
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 37.316, -79.262
A lightning strike took down two power lines.
Lightning, Lynchburg (C)
- When
- July 26, 9:30 PM EST
- Where
- Lynchburg (C) County, 1.64 mi SE of (Lyh)glenn Fld Lynch
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 37.315, -79.177
A lightning strike caused a home to catch fire.
Lightning, Campbell
- When
- July 26, 9:30 PM EST
- Where
- Campbell County, 0.22 mi SW of Rustburg
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 37.278, -79.102
A lightning strike caused major damage to the electrical components of a patrol vehicle for the Campbell County Sheriff's Office.
Thunderstorm Wind, Charlotte
- When
- July 26, 9:55 PM EST to 10:00 PM EST
- Where
- Charlotte County, 0.83 mi ESE of Wren to 1.65 mi W of Rough Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 37.114, -78.837
One tree was blown down by thunderstorm winds, blocking Wren Road near Midway Road. Power lines were blown down along Turkey Creek Road.
Thunderstorm Wind, Campbell
- When
- July 26, 10:39 PM EST
- Where
- Campbell County, 2.14 mi NW of Brookneal
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 37.069, -79.000
One tree was blown down by thunderstorm winds on Epsons Road.
Thunderstorm Wind, Campbell
- When
- July 26, 10:42 PM EST
- Where
- Campbell County, 3.18 mi SSE of Hat Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 37.077, -78.900
One tree was blown down by thunderstorm winds on Mount Calvary Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Georgia, July 26, 20161 death · 1 event
- Tornadoes and Hail in Nebraska, July 26, 2016$25,000 · EF2 · 34 events
- Drought in Mississippi, July 26 to 31, 2016$210,000 · 7 events
- Tornado and Hail in North Dakota, July 26, 2016$70,000 · EF0 · 6 events
- Hail and Damaging Winds in Nebraska, July 26 to 27, 2016$40,000 · 1 in hail · 12 events
- Lightning Strike in Alabama, July 26, 2016$60,000 · 1 event
- Debris Flow and Flooding in Washington, July 26, 2016$29,000 · 52 kt wind · 5 events
- Damaging Wind and Lightning Strike in Arizona, July 26, 2016$25,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Nebraska, July 26, 20161.75 in hail · 12 events
- Lightning Strike in Indiana, July 26, 20161 injured · 1 event
- Lightning Strike in North Carolina, July 26, 20161 injured · 1 event
- Damaging Winds in Virginia, July 26, 201652 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 651144, 651116, 651117, 651375, 651377, 651376, 651378, 651126, 651132, 651136.